MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012455-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident information was reviewed; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot and relabeled lot that would have contributed to this event.Based on the review of similar incident(s) there is no indication of a lot specific product quality issue.The investigation determined the reported deflation issue and difficulty to remove appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that manipulation of the device during multiple inflations and deflations, the shaft of the balloon catheter became damaged or stretched restricting the flow of contrast which resulted in the deflation issue and difficulty to remove from the guiding catheter and introducer sheath.Additionally, the treatment (delay in procedure) appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery.A 4.0x28mm xience sierra stent was successfully deployed.A 5.0x15mm nc trek rx balloon dilatation catheter (bdc) was used to post-dilate the stent.The bdc was inflated one time at 12 atmospheres (atms) and two more times at 10 atms.An attempt to deflate the bdc was made; however, the balloon only partially deflated even after five attempts to hold a negative.An indeflator was filled with saline and a negative was pulled but this too failed.The balloon partially deflated and was removed as a unit with the guide wire, guiding catheter, and introducer sheath.The procedure was successfully completed with the stent deployment and post-dilatation with the 5.0x15mm nc trek rx bdc.A clinically significant delay was reported due to additional radiation exposure to the patient and staff.No additional information was provided.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10489531
Report Number2024168-2020-07366
Device Sequence Number2889084
Product Code LOX
UDI-Device Identifier08717648152153
UDI-Public08717648152153
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number1012455-15
Device Catalogue Number1012455-15
Device Lot Number80427GN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2020
Initial Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 4.0X28MM XIENCE SIERRA
Outcome Attributed to Adverse Event Other;